Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 117, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 18, 2012, 1:20 PM EDT for 6 counties in Pennsylvania. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 1:20 PM EDT (17:20 UTC)
- Expired
- Jul 18, 2012, 2:30 PM EDT
- In force
- 70 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Centre County, PA, Clinton County, PA, Lycoming County, PA, Northumberland County, PA, Snyder County, PA, Union County, PA
The radar
The State College radar (KCCX), 90 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 12:41 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 884 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1666 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
551
WUUS51 KCTP 181720
SVRCTP
PAC027-035-081-097-109-119-181830-
/O.NEW.KCTP.SV.W.0117.120718T1720Z-120718T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
120 PM EDT WED JUL 18 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
UNION COUNTY IN CENTRAL PENNSYLVANIA...
NORTHWESTERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
EAST CENTRAL CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
SOUTH CENTRAL LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...
SOUTHEASTERN CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 230 PM EDT
* AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR LOGANTON...MOVING EAST AT
15 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
CARROLL...
COLLOMSVILLE...
COLLOMSVILLE...
R.B. WINTER STATE PARK...
SAND BRIDGE STATE PARK...
ELIMSPORT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 177 AND 216...I-180 BETWEEN MILE MARKERS 1
AND 4.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11/15...ROUTE 15...ROUTE 220...STATE ROAD 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4102 7676 4101 7678 4097 7678 4081 7685
4103 7747 4120 7739 4109 7674
TIME...MOT...LOC 1720Z 288DEG 13KT 4108 7732
$$
FORECASTER: GRUMM1 follow-up statement
574
WWUS51 KCTP 181809
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
209 PM EDT WED JUL 18 2012
PAC027-035-181819-
/O.CAN.KCTP.SV.W.0117.000000T0000Z-120718T1830Z/
CENTRE PA-CLINTON PA-
209 PM EDT WED JUL 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLINTON AND EAST
CENTRAL CENTRE COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 4104 7675 4101 7678 4097 7678 4081 7685
4098 7719 4102 7717 4104 7714 4107 7715
4115 7712 4109 7674
TIME...MOT...LOC 1809Z 288DEG 13KT 4103 7710
$$
PAC081-097-109-119-181830-
/O.CON.KCTP.SV.W.0117.000000T0000Z-120718T1830Z/
SNYDER PA-UNION PA-NORTHUMBERLAND PA-LYCOMING PA-
209 PM EDT WED JUL 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR SOUTH CENTRAL LYCOMING...NORTHWESTERN NORTHUMBERLAND...
NORTHEASTERN UNION AND NORTHEASTERN SNYDER COUNTIES...
AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR SAND BRIDGE STATE PARK...OR 8 MILES NORTH OF MIFFLINBURG...
MOVING EAST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE...
ELIMSPORT...
ELIMSPORT...
SPRUCE RUN RESERVOIR AND FOREST HILL...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 195 AND 216...I-180 BETWEEN MILE MARKERS 1
AND 4.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11/15...ROUTE 15...STATE ROAD 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4104 7675 4101 7678 4097 7678 4081 7685
4098 7719 4102 7717 4104 7714 4107 7715
4115 7712 4109 7674
TIME...MOT...LOC 1809Z 288DEG 13KT 4103 7710
$$
FORECASTER: GRUMMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 11:16 AM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 18, 11:16 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1116 AM EDT WED JUL 18 2012 .SYNOPSIS... A COLD FRONT WILL DROP SOUTHWARD THROUGH CENTRAL PENNSYLVANIA THIS AFTERNOON AND EVENING. THERE IS A THREAT FOR SEVERE THUNDERSTORMS UNTIL THE FRONT CAN GET TO THE MASON DIXON LINE THIS EVENING. THE FRONT WILL THEN BECOME NEARLY STATIONARY ALONG THE BORDER AND MAINTAIN UNSETTLED WEATHER ACROSS THE SOUTHERN HALF OF THE KEYSTONE STATE THURSDAY AND FRIDAY. IMPROVING CONDITIONS SHOULD ARRIVE BY THE WEEKEND AS HIGH PRESSURE PUSHES THE FRONTAL ZONE SOUTHWARD. && .NEAR TERM /THROUGH TONIGHT/... TEMPS TO 90F ALREADY IN THE LOWER SUSQ...AND M80S EVERYWHERE ELSE. CAPES CLIMBING AS THE HEAT BUILDS WITH 70+ DEWPOINTS. CLUSTER OF WEAK TSTORMS MOVING INTO THE CENTRAL MTS ATTM LOOK LIKE THEY WILL CONTINUE WITH LITTLE CHANGE IN ATMOS IN ADVANCE OF THE STORMS. ADDITIONAL CU POPPING SIGNALING LLVL INSTABILITY. WIND SHIFT ALREADY AT BFD AND FKL AND ONLY WEAK CONVERGENCE THERE. THE BEST CONVERGENCE IS INTO THAT CLUSTER OF CELLS. RUC FINALLY HAS A HANDLE ON CURRENT CONVECTION AND CONTINUES TO FLARE UP MOST STORMS ALONG THE FRONT AS IT DROPS SWRD THROUGH THE CENTRAL MTS AND INTO THE SRN TIER LATER THIS AFTN AND EVENING. THE ENTIRE CWA REMAINS IN THE SPC D1 CATEGORICAL SLIGHT RISK WITH THE PRIMARY SVR TSTM HAZARDS BEING DAMAGING WINDS AND LARGE HAIL. STRONGER MID-UPPER LVL WINDS WILL REMAIN NORTH OF THE LEADING FRONTAL BOUNDARY. HOWEVER 25-35KTS OF EFFECTIVE SHEAR AND DEEP LAYER WLY FLOW WILL FAVOR BOTH MULTI AND SUPER CELLULAR STRUCTURES WITH SOME LINEAR/BOWING LINE SEGMENTS. WEAK 0-1KM SHEAR AND HIGH LCL/S SUGGEST THAT THE ENVIRONMENT IS LIKELY NOT CONDUCIVE FOR TORNADOES. SHOWER/TSTM ACTIVITY ACROSS THE SOUTH SHOULD LINGER INTO THE 03Z TIMEFRAME BEFORE WEAKENING AND GRADUALLY DISSIPATING INTO TONIGHT. LLVL THETA-E AND PWAT GRADIENT SUGGESTS THAT THE E-W FRONTAL ZONE WILL STALL JUST SOUTH OF I-80...WITH THE BEST CHC FOR ADDNL PCPN OVER THE SRN 1/2 OF THE CWA OVERNIGHT. HIGHS TODAY WILL AVG +10 DEGREES ABOVE MID JULY CLIMATE NORMALS...RANGING FROM THE MID-UPPER 80S IN THE NRN/WRN MTNS TO LOW-MID 90S ACRS THE CENTRAL-SRN VALLEYS. A HEAT ADVY REMAINS IN EFFECT FOR THE LWR SUSQ VLY...WHERE HEAT INDEX VALUES WILL PEAK IN THE LOW 100S DURING THE MID-LATE AFTN. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... MDL DATA INDICATES QUASI-STATIONARY EAST/WEST FRONT WILL BISECT THE STATE ON THURSDAY. DIURNAL HEATING OF MOIST AIR MASS SOUTH OF FRONT SHOULD RESULT NUMEROUS TSRA SOUTH OF I-80 BY AFTN. SVR THREAT NOT PARTICULARLY HIGH...GIVEN WEAK SHEAR. HOWEVER...MODERATE CAPES SUGGEST A FEW STRONG PULSE-TYPE STORMS ARE POSSIBLE OVER THE SOUTH. NR HAVE PAINTED A SHARP DECREASE IN POPS IN DRIER AIR MASS ACROSS NORTHERN PA. DESPITE MCLDY SKIES ACROSS THE SOUTHERN HALF OF THE STATE...TEMPS STILL LIKELY TO BE A BIT ABV SEASONAL NORMS ON THURSDAY. ENS MEAN 850MB TEMPS SUPPORT HIGHS FROM THE L80S OVR THE ALLEGHENY PLATEAU...TO THE U80S IN THE SUSQ VALLEY. LATEST MDL GUIDANCE A BIT STRONGER WITH SHORTWAVE TROF DROPPING INTO THE OHIO VALLEY LATE THIS WEEK. THE RESULTING SFC WAVE WILL LIKELY SPREAD AN OVERRUNNING RAINFALL INTO SOUTHERN PA LATE THU NIGHT. && .LONG TERM /FRIDAY THROUGH TUESDAY/... POTENTIAL EXISTS FOR A SUBSTANTIAL RAINFALL ACROSS SOUTHERN PA FRIDAY...AS SLOW MOVING WAVE OF LOW PRESSURE PASSES SOUTH OF THE MASON DIXON LINE. 00Z GEFS INDICATING AN ANOMALOUS EASTERLY LL JET AND PWATS FOCUSED ALONG THE S TIER COUNTIES...A SIGNAL FOR SIGNIFICANT PRECIP. CURRENT GEFS MEAN QPF BTWN FRI AND FRI NITE IS ARND AN INCH OVR THE S TIER. ALTHOUGH LIGHTER AMTS ARE EXPECTED FURTHER NORTH...BULK OF MDL DATA SUGGESTS SOME RAIN IS LIKELY FOR ALL BUT THE N TIER. HAVE RAISED POPS ACCORDINGLY. CLOUD COVER AND RAIN SHOULD RESULT IN A COOL FRIDAY WITH TEMPS ACROSS THE CENTRAL MTNS LIKELY ONLY REACHING THE L70S. CONFIDENCE OF A DRY WEEKEND STILL HIGH...AS ALL MED RANGE GUIDANCE PUSHES TROF AND ASSOC SFC LOW EAST OF THE AREA. CAN/T RULE OUT AN ISOLD PM TSRA ACROSS THE S TIER SATURDAY IN VICINITY OF STALLED FRONTAL BNDRY NR THE MASON DIXON. TEMPS SHOULD START THE WEEKEND NR NORMAL...THEN A WARMING TREND EXPECTED SUNDAY...AS SFC HIGH PASSES EAST OF PA AND RETURN SW FLOW OVERSPREADS THE REGION. A DRY NW FLOW PATTERN APPEARS LIKELY EARLY NEXT WEEK WITH TEMPS A BIT ABV SEASONAL NORMS BASED ON ENS MEAN 850 TEMPS. A COUPLE OF SHORTWAVES DIVING SE ACROSS THE REGION COULD BRING A SHRA/TSRA TO PARTS OF THE AREA MON/TUE. HOWEVER...GEFS PWATS NOT IMPRESSIVE...SO SIG RAINFALL SEEMS UNLIKELY. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... COLD FRONT PUSHING SOUTH SEEMS TO BE PAST KBFD AT THIS TIME...BUT SHOWERS TO THE NW WILL KEEP MENTION OF SHRA THERE FOR EARLY THIS AFTN. MOISTURE HIGH SO REDUCTIONS TO IFR POSSIBLE IF THE HEAVIEST DOWNPOURS MOVE RIGHT OVER ANY OF THE LOCAL TERMINALS. HOWEVER...THE RISK FOR IFR IS SO LOW/VAGUE THAT I WON/T DROP ANY SPECIFIC TERMINAL TO IFR EVEN TEMPO FOR THE TIME BEING. THE FRONT WILL TRIGGER NMRS TSTMS INTO THE EVE HOURS. SOME STORMS MAY BE STG-SVR WITH LOCALIZED CONVECTIVE WIND/HAIL THREATS. THE FRONTAL BOUNDARY WILL BECOME NEARLY STATIONARY NEAR THE PA/MD BORDER THUR- FRI...KEEPING UNSETTLED CONDS ACRS S-CENTRAL PA. A MOIST EAST/SOUTHEAST UPSLOPE FLOW WILL DEVELOP AS HIGH PRES BUILDS ACRS SE CANADA...AND LKLY BRING LOWER CIGS OCNL SHRA/TSRA TO SRN AIRFIELDS THRU THE END OF THE WEEK. HIGH PRES SHOULD FINALLY TAKE CONTROL OF THE REGIONAL WEATHER PATTERN AND BRING WDSPRD VFR OVER THE WEEKEND. OUTLOOK... FRI...MVFR WITH OCNL -RA CENTRAL/SOUTH. SAT-SUN...MAINLY VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR PAZ036-056-057- 059-063>066. && SYNOPSIS...DANGELO/STEINBUGL NEAR TERM...DANGELO/STEINBUGL SHORT TERM...FITZGERALD LONG TERM...FITZGERALD AVIATION...DANGELO/STEINBUGL
Hazardous weather outlook, Jul 18, 1:01 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 101 PM EDT WED JUL 18 2012 PAZ012-017>019-024>028-033>035-041-042-045-046-049>053-058-191715- NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 101 PM EDT WED JUL 18 2012 ...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG THUNDERSTORMS MAY DEVELOP OVER THE OHIO VALLEY AND MOVE ACROSS PENNSYLVANIA ON THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ036-056-057-059-063>066-191715- FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 101 PM EDT WED JUL 18 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG THUNDERSTORMS MAY DEVELOP OVER THE OHIO VALLEY AND MOVE ACROSS PENNSYLVANIA ON THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004>006-010-011-037-191715- WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA- 101 PM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THIS EVENING. THE PRIMARY THUNDERSTORM HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GARTNER
In the hours before
Special weather statement, Jul 18, 12:29 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1229 PM EDT WED JUL 18 2012
PAZ026-027-181700-
HUNTINGDON PA-MIFFLIN PA-
1229 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MIFFLIN AND NORTHERN
HUNTINGDON COUNTIES...
AT 1228 PM EDT...A STRONG THUNDERSTORM WAS NEAR MCALEVYS FORT...
MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT BELLEVILLE...STRODES MILLS AND LEWISTOWN.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...ROUTE
322...ROUTE 322/22...ROUTE 522.
LAT...LON 4055 7811 4073 7786 4074 7783 4072 7778
4073 7774 4066 7742 4062 7747 4061 7750
4059 7750 4055 7754 4052 7761 4049 7762
4047 7765
FORECASTER: DANGELOSpecial weather statement, Jul 18, 12:32 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1232 PM EDT WED JUL 18 2012
PAZ033-034-181700-
BEDFORD PA-SOMERSET PA-
1232 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS WILL AFFECT SOMERSET AND WESTERN BEDFORD
COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF BEDFORD AND
SOMERSET COUNTIES AT 1224 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING EAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 131.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219.
LAT...LON 3975 7880 4002 7932 4012 7922 4013 7918
4018 7915 4029 7905 4029 7898 4027 7890
4025 7889 4024 7878 4022 7867
FORECASTER: DANGELOSpecial weather statement, Jul 18, 1:01 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
101 PM EDT WED JUL 18 2012
PAZ012-019-045-046-181745-
NORTHERN CLINTON PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
SOUTHERN LYCOMING PA-
101 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CENTRE...SOUTH
CENTRAL LYCOMING AND SOUTHEASTERN CLINTON COUNTIES...
AT 100 PM EDT...A STRONG THUNDERSTORM WAS NEAR DUNNSTOWN...MOVING
EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT AVIS...LOGANTON...CARROLL AND MCCALL
DAM STATE PARK.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 176 AND 194.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE
ROAD 120.
LAT...LON 4116 7709 4107 7713 4107 7714 4104 7715
4096 7723 4106 7756 4123 7748
FORECASTER: GRUMMThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:29 PM EDT | Special Weather Statement | CTP | Mifflin | 31 min |
| Jul 18, 12:32 PM EDT | Special Weather Statement | CTP | Somerset | 28 min |
| Jul 18, 12:45 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Juniata, Mifflin, Perry | 60 min |
| Jul 18, 1:01 PM EDT | Special Weather Statement | CTP | Union | 44 min |
| Jul 18, 1:09 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland, Schuylkill | 66 min |
| Jul 18, 1:12 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Fulton, Huntingdon | 63 min |
| Jul 18, 1:15 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Somerset | 75 min |
| Jul 18, 1:24 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cambria, Huntingdon, Somerset | 3 hr |
| Jul 18, 1:27 PM EDT | Special Weather Statement | CTP | Huntingdon | 48 min |
| Jul 18, 1:35 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Perry, York | 70 min |
| Jul 18, 1:40 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon | 80 min |
| Jul 18, 2:16 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, York | 74 min |
| Jul 18, 2:18 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin | 72 min |
| Jul 18, 2:29 PM EDT | Special Weather Statement | CTP | Sullivan | 31 min |
| Jul 18, 2:37 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, York | 83 min |
| Jul 18, 2:39 PM EDT | Special Weather Statement | CTP | Sullivan | 36 min |
| Jul 18, 2:56 PM EDT | Special Weather Statement | CTP | Bedford, Somerset | 79 min |
| Jul 18, 3:18 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Lancaster, York | 57 min |
| Jul 18, 3:22 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Cambria, Somerset | 53 min |
| Jul 18, 3:40 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Snyder, Union | 51 min |
| Jul 18, 4:19 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 56 min |
| Jul 18, 4:28 PM EDT | Special Weather Statement | CTP | Bedford | 32 min |
| Jul 18, 4:29 PM EDT | Special Weather Statement | CTP | Juniata | 31 min |
| Jul 18, 5:06 PM EDT | Special Weather Statement | CTP | Juniata, Mifflin, Perry | 54 min |
| Jul 18, 5:28 PM EDT | Special Weather Statement | CTP | Lycoming | 62 min |
| Jul 18, 7:26 PM EDT | Special Weather Statement | CTP | Union | 64 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.